Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 35, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 27, 2016, 12:40 AM CDT for 8 counties in Missouri. It was in force for 50 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2016, 12:40 AM CDT (05:40 UTC)
- Expired
- Apr 27, 2016, 1:30 AM CDT
- In force
- 50 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Barry County, MO, Barton County, MO, Dade County, MO, Jasper County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, Stone County, MO
The radar
The Springfield radar (KSGF), 46 km from the middle of the area, began a volume at 05:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 12:45 AM CDT | TSTM WND DMG | 7 S Powell, MO | SEVERAL TREES SNAPPED OR UPROOTED. FEW POWERLINES DOWNED. |
| Apr 27, 12:45 AM CDT | TSTM WND DMG | Carthage, MO | TREE LIMBS DOWN IN CARTHAGE |
| Apr 27, 1:00 AM CDT | TSTM WND DMG | 2 Sw Washburn, MO | TREE LIMB DOWN ON A VEHICLE |
| Apr 27, 1:10 AM CDT | TSTM WND DMG | Monett, MO | POWERLINES AND PARTIAL TREE DOWN IN MONETT |
| Apr 27, 1:21 AM CDT | TSTM WND DMG | Aurora, MO | TREE FELL INTO A HOUSE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 8:50 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.7 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 851 J/kg
- Mixed-layer CIN
- -259 J/kg
- Mixed-layer LCL
- 1185 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
009
WUUS53 KSGF 270540
SVRSGF
MOC009-011-057-097-109-119-145-209-270630-
/O.NEW.KSGF.SV.W.0035.160427T0540Z-160427T0630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1240 AM CDT WED APR 27 2016
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN NEWTON COUNTY IN SOUTHWESTERN MISSOURI...
EASTERN MCDONALD COUNTY IN SOUTHWESTERN MISSOURI...
DADE COUNTY IN SOUTHWESTERN MISSOURI...
EASTERN JASPER COUNTY IN SOUTHWESTERN MISSOURI...
BARRY COUNTY IN SOUTHWESTERN MISSOURI...
WESTERN STONE COUNTY IN SOUTHWESTERN MISSOURI...
EASTERN BARTON COUNTY IN SOUTHWESTERN MISSOURI...
LAWRENCE COUNTY IN SOUTHWESTERN MISSOURI...
* UNTIL 130 AM CDT
* AT 1238 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR SHELDON TO NEAR BELLA VISTA...MOVING EAST AT 35
MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...LAW ENFORCEMENT. THERE HAVE BEEN NUMEROUS REPORTS OF WIND
DAMAGE WITH STORMS OVER PARTS OF NEWTON AND MCDONALD
COUNTIES.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
CARTHAGE... STOCKTON LAKE...
TABLE ROCK LAKE... BIG SUGAR CREEK STATE PARK...
ROARING RIVER STATE PARK... MONETT...
AURORA... MOUNT VERNON...
LAMAR... CASSVILLE...
MARIONVILLE... GRANBY...
CRANE... SHELL KNOB...
GREENFIELD... SARCOXIE...
PIERCE CITY... PURDY...
LOCKWOOD... JASPER...
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 17 AND 58.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS PARTS OF SOUTHWEST MISSOURI. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3650 9434 3759 9433 3757 9362 3728 9363
3728 9361 3700 9361 3699 9358 3651 9357
TIME...MOT...LOC 0538Z 273DEG 31KT 3760 9425 3646 9422
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
DSA1 follow-up statement
596
WWUS53 KSGF 270608
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
108 AM CDT WED APR 27 2016
MOC009-011-057-097-109-119-145-209-270630-
/O.CON.KSGF.SV.W.0035.000000T0000Z-160427T0630Z/
NEWTON MO-MCDONALD MO-DADE MO-JASPER MO-BARRY MO-STONE MO-BARTON MO-
LAWRENCE MO-
108 AM CDT WED APR 27 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR EASTERN NEWTON...EASTERN MCDONALD...DADE...EASTERN JASPER...
BARRY...WESTERN STONE...EASTERN BARTON AND LAWRENCE COUNTIES...
AT 106 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES SOUTHWEST OF STOCKTON TO NEAR GARFIELD...
MOVING EAST AT 35 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...LAW ENFORCEMENT. THERE WERE NUMEROUS REPORTS OF WIND DAMAGE
WITH THIS LINE OF STORMS OVER THE PAST HOUR.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
CARTHAGE... STOCKTON LAKE...
TABLE ROCK LAKE... BIG SUGAR CREEK STATE PARK...
ROARING RIVER STATE PARK... MONETT...
AURORA... MOUNT VERNON...
LAMAR... CASSVILLE...
MARIONVILLE... GRANBY...
CRANE... SHELL KNOB...
GREENFIELD... SARCOXIE...
PIERCE CITY... PURDY...
LOCKWOOD... JASPER...
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 17 AND 58.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
&&
LAT...LON 3650 9434 3759 9433 3757 9362 3728 9363
3728 9361 3700 9361 3699 9358 3651 9357
TIME...MOT...LOC 0606Z 273DEG 31KT 3759 9395 3645 9392
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
DSAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 12:02 AM CDT, 38 minutes earlier.
Area forecast discussion, Apr 27, 12:02 AM CDT, 38 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1202 AM CDT WED APR 27 2016 .SHORT TERM...(This evening through Wednesday) Ongoing thunderstorms were becoming more outflow structured across southwest and south central Missouri this afternoon. This will lead to further weakening with time, and we may consider canceling the Severe Thunderstorm Watch early. The main show will occur tonight as a line of thunderstorms approaches the Kansas and Missouri state line toward midnight. We think a few of these storms could become organized, with the potential for damaging wind gusts and small hail. With 0 to 3 km shear vectors screaming to the north northeast at 40 to 45 knots, any northwest to southeast oriented line segments will have the chance of spinning up some meso-vorts with a tornado risk. However, it's quite uncertain that any segments will evolve into this northwest to southeast structure. This is more of a short term forecast challenge. Storms are expected to continue through the Highway 65 corridor, and should weaken as they approach the eastern Ozarks. Additional storms will possible Wednesday as the main cold front shifts through southern Missouri during the daytime hours. There is a severe risk for hail and wind east of Highway 65. All precipitation should exit the Ozarks Wednesday evening. .LONG TERM...(Thursday through Tuesday) A small window of quiet weather is expected Thursday into Friday with mild temperatures. The risk for organized storms will ramp up Friday night into Saturday, as another negatively tilted storm system approaches from the west. This system will need to be monitored closely as several ingredients could come together for an episode of severe thunderstorms. There doesn't appear to be any potential negatives for Friday night and Saturday's set up at the moment. Sunday into Monday the pattern would offer another window of quiet weather with mild temperatures. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1156 PM CDT Tue Apr 26 2016 Line of convection starting to make an eastward push now over southeast Kansas and eastern Oklahoma. Should make it to the JLN area prior to the 06z TAF time and into SGF/BBG by 07-08z. Have things going through fairly quickly and ending prior to 12z with VFR conditions for the remainder of the period. Gusty winds are expected, especially when winds become more southwesterly today as the drier air moves in. && .SGF Watches/Warnings/Advisories... MO...NONE. KS...NONE. && SHORT TERM...Cramer LONG TERM...Cramer AVIATION...Lindenberg
Hazardous weather outlook, Apr 26, 9:04 PM CDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 904 PM CDT TUE APR 26 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-280215- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 904 PM CDT TUE APR 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... A LINE OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO APPROACH THE MISSOURI AND KANSAS STATE LINE AFTER 11 PM. DAMAGING WIND GUSTS WILL BE THE PRIMARY HAZARD WITH THESE STORMS. IF A LINE SEGMENT CAN BECOME ORIENTED FROM NORTHWEST TO SOUTHEAST...THEN A COUPLE OF SHORT LIVED TORNADOES CAN NOT BE RULED OUT. STORMS ARE EXPECTED TO WEAKEN LATE TONIGHT AS THEY SHIFT EAST OF THE HIGHWAY 65 CORRIDOR. THEREFORE THE BETTER CHANCES FOR SEVERE STORMS WILL BE WEST OF HIGHWAY 65. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE THUNDERSTORMS WILL LINGER INTO WEDNESDAY MORNING OVER THE EASTERN OZARKS WHERE SOME STRONG TO SEVERE STORMS WILL REMAIN POSSIBLE. IF ENOUGH INSTABILITY CAN REDEVELOP DURING THE AFTERNOON...ADDITIONAL STRONG TO SEVERE STORMS WILL BE POSSIBLE EAST OF HIGHWAY 65 WEDNESDAY AFTERNOON AS A SURFACE FRONT PUSHES THROUGH. SEVERE STORMS ARE AGAIN FORECASTED FRIDAY NIGHT THROUGH SATURDAY AS A STRONG STORM SYSTEM APPROACHES FROM THE WEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN THE NEXT THREE HOURS FOR FOR SOUTHEAST KANSAS AND WESTER MISSOURI. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) DSA
In the hours before
Special weather statement, Apr 26, 7:14 PM CDT, 5 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
714 PM CDT TUE APR 26 2016
MOZ082-097-270100-
TEXAS MO-HOWELL MO-
714 PM CDT TUE APR 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HOWELL AND SOUTHEASTERN
TEXAS COUNTIES UNTIL 800 PM CDT...
AT 714 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CABOOL...OR 7 MILES NORTHWEST OF WILLOW SPRINGS...MOVING EAST AT 20
MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE ADVISORY INCLUDE...
MOUNTAIN VIEW... WILLOW SPRINGS...
CABOOL... SUMMERSVILLE...
CLEAR SPRINGS... ARROLL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3698 9209 3705 9209 3705 9214 3717 9213
3721 9166 3692 9166
TIME...MOT...LOC 0014Z 271DEG 19KT 3708 9204
FRYESpecial weather statement, Apr 26, 10:53 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1053 PM CDT TUE APR 26 2016
KSZ073-270445-
BOURBON KS-
1053 PM CDT TUE APR 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BOURBON COUNTY UNTIL
1145 PM CDT...
AT 1052 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR BLUE MOUND...OR 15 MILES SOUTHWEST OF MOUND CITY...MOVING NORTH
AT 15 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IN THE ADVISORY INCLUDE...
MAPLETON... XENIA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
SOUTHEASTERN KANSAS.
LAT...LON 3804 9486 3803 9486 3789 9495 3792 9508
3804 9508
TIME...MOT...LOC 0352Z 198DEG 14KT 3799 9503
FRYELocal storm report, Apr 27, 12:29 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1229 AM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1151 PM TSTM WND DMG GIRARD 37.51N 94.84W
04/26/2016 CRAWFORD KS FIRE DEPT/RESCUE
SEVERAL BUILDINGS DAMAGED, LARGE TREES DOWN ON SOUTH SIDE
OF GIRARD. DAMAGE TO ANIMAL HOSPITAL
&&
BURCHFIELDLocal storm report, Apr 27, 12:38 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1238 AM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 AM TSTM WND DMG LAMAR 37.49N 94.28W
04/27/2016 BARTON MO LAW ENFORCEMENT
TREES AND POWER LINES DOWN IN LAMAR. A RV WAS BLOWN OVER
ALONG INTERSTATE 49
&&
BURCHFIELDThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 7:14 PM CDT | Special Weather Statement | SGF | Texas | 46 min |
| Apr 27, 12:03 AM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 42 min |
| Apr 27, 12:04 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 41 min |
| Apr 27, 12:23 AM CDT | Severe Thunderstorm Warning | SGF | Jasper, McDonald, Newton | 52 min |
| Apr 27, 12:44 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, St. Clair, Vernon | 46 min |
| Apr 27, 1:19 AM CDT | Special Weather Statement | SGF | Benton, Hickory | 41 min |
| Apr 27, 1:30 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Cedar, Christian, Dade, Greene, Lawrence and 3 more | 45 min |
| Apr 27, 1:58 AM CDT | Tornado Warning | SGF | Stone, Taney | 32 min |
| Apr 27, 2:10 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Greene, Ozark, Taney, Webster | 41 min |
| Apr 27, 2:14 AM CDT | Tornado Warning | SGF | Christian, Douglas, Taney | 31 min |
| Apr 27, 2:43 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark, Taney | 35 min |
| Apr 27, 3:13 AM CDT | Special Weather Statement | SGF | Douglas, Howell, Ozark | 47 min |
| Apr 27, 3:55 PM CDT | River Flood Warning | SGF | Vernon | 4 days |
| Apr 27, 5:06 PM CDT | Special Weather Statement | SGF | Howell | 39 min |
| Apr 27, 5:10 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Ozark | 50 min |
| Apr 27, 5:49 PM CDT | Special Weather Statement | SGF | Howell | 41 min |
| Apr 27, 5:57 PM CDT | Special Weather Statement | SGF | Phelps | 48 min |
| Apr 27, 6:26 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps | 49 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.